Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at May 18, 2015, 3:02 PM CDT for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 18, 2015, 4:00 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 3:02 PM CDT (20:02 UTC)
- In effect from
- May 18, 2015, 4:00 PM CDT
- Expired
- May 19, 2015, 1:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 18, 2:47 PM CDT, 15 minutes earlier.
Area forecast discussion, May 18, 2:47 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT MON MAY 18 2015
.DISCUSSION...
AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE
MEMORIAL DAY WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
ACROSS THE AREA.
IN THE SHORT TERM, OF PRIMARY CONCERN WILL BE THE POTENTIAL FOR
EXCESSIVE RAINFALL AND SEVERE WEATHER ACROSS PARTS OF SOUTHEAST
NEW MEXICO AND SOUTHWEST TEXAS.
THIS AFTERNOON, A GENERALLY SOUTHEAST FLOW WAS INCREASING MOISTURE
EAST OF THE MOUNTAINS WITH DEWPOINTS EXCEEDING 60 DEGREES PUSHING
THROUGH THE PECOS RIVER VALLEY AND INTO THE SOUTHERN PERMIAN
BASIN. COMBINED WITH ABUNDANT INSOLATION AND COOLING ALOFT, CAPE
VALUES ARE EXCEEDING 3000 THIS AFTERNOON. DAYTIME HEATING AND
UPSLOPE FLOW WILL BRING INITIAL CONVECTIVE DEVELOPMENT PRIMARILY
IN THE DAVIS MOUNTAINS AREA THIS AFTERNOON. WITH MODERATE SHEAR OF
40 KNOTS, DEVELOPMENT OF SUPERCELLS CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WIND IS POSSIBLE. LFC LEVELS LESS THAN 2000M
SUGGEST THAT ISOLATED TORNADIC DEVELOPMENT ALSO POSSIBLE LATE THIS
AFTERNOON AND EARLY EVENING MAINLY WEST OF THE PECOS RIVER.
AS STORMS MOVE OFF THE HIGHER TERRAIN TOWARD THE NORTHEAST,
LOOKING FOR MERGING OF CELLS INTO A LARGER-SCALE COMPLEX AIDED BY
DEVELOPMENT OF A SOUTHEASTERLY LOW LEVEL JET THIS EVENING WHICH
WILL SUSTAIN INSTABILITY ACROSS THE AREA. HAIL AND DAMAGING WINDS
WILL REMAIN POSSIBLE AS THE SYSTEM MOVES INTO THE PERMIAN BASIN. A
SECONDARY WAVE OF THUNDERSTORMS IS EXPECTED AS A SHORTWAVE TROUGH
APPROACHES THE AREA LATE TONIGHT. WITH PRECIPITABLE WATER PROGGED
OVER 1.5 INCHES ACROSS MUCH OF THE PERMIAN BASIN, HEAVY AND
POTENTIALLY EXCESSIVE RAINFALL IS POSSIBLE MAINLY OVER THE CENTRAL
TO NORTHERN PERMIAN BASIN. PRECIPITATION IS EXPECTED EXIT EASTERN
PARTS OF THE PERMIAN BASIN BY MID-DAY TUESDAY. A FLASH FLOOD WATCH
WILL BE ISSUED FOR SOUTHEAST NEW MEXICO, THE UPPER TRANS-PECOS AND
THE PERMIAN BASIN FOR THIS AFTERNOON THROUGH MID-DAY TUESDAY.
AS DRIER AIR MIXES EAST TUESDAY, THE DRYLINE IS EXPECTED TO SET UP
NEAR THE TEXAS/NEW MEXICO BORDER TUESDAY AFTERNOON. UNSTABLE
CONDITIONS AND MODERATE SHEAR SUGGEST THE POTENTIAL FOR SEVERE
WEATHER ALONG AND EAST OF THE DRYLINE, THOUGH DEVELOPMENT MAY BE
INHIBITED IN THE WAKE OF DEPARTING SHORTWAVE AND MCS.
A COLD FRONT WILL PUSH INTO THE AREA WEDNESDAY, BRINGING CHANCES
FOR THUNDERSTORMS AGAIN MOSTLY TO EASTERN PARTS OF THE FORECAST
AREA, WHERE INSTABILITY WILL BE GREATEST. A MOIST RETURN FLOW
AHEAD OF THE NEXT SYSTEM WILL FUEL DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS FRIDAY INTO SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 65 85 64 85 / 80 50 20 20
BIG SPRING TX 67 83 68 84 / 70 60 30 40
CARLSBAD NM 60 87 55 87 / 70 20 10 10
DRYDEN TX 70 89 70 89 / 40 20 20 20
FORT STOCKTON TX 68 88 65 88 / 40 20 20 20
GUADALUPE PASS TX 58 82 56 84 / 50 10 10 10
HOBBS NM 62 83 59 82 / 80 40 20 10
MARFA TX 57 85 51 85 / 30 10 10 10
MIDLAND INTL AIRPORT TX 67 85 67 85 / 70 50 20 30
ODESSA TX 67 86 67 86 / 70 40 20 20
WINK TX 68 89 64 91 / 70 40 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...WARD...WINKLER.
&&
05
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://FACEBOOK.COM/NWSMIDLAND
HTTP://TWITTER.COM/NWSMIDLAND
CHECK US OUT ON THE INTERNET AT:
HTTP://WEATHER.GOV/MIDLANDHazardous weather outlook, May 18, 2:45 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT MON MAY 18 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 245 PM CDT MON MAY 18 2015 /145 PM MDT MON MAY 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS PORTIONS WEST TEXAS AND SOUTHEAST NEW MEXICO. THE MAIN THREATS INCLUDE VERY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ALTHOUGH THE POTENTIAL FOR A TORNADO OR TWO IS ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO PERSIST OVERNIGHT MAINLY ACROSS SOUTHEAST NEW MEXICO...UPPER TRANS PECOS AND PERMIAN BASIN REGIONS. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THE WEEKEND FOR MUCH OF THE AREA. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:49 PM CDT | Special Weather Statement | MAF | Reeves | 26 min |
| May 18, 4:09 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| May 18, 4:19 PM CDT | Special Weather Statement | MAF | Reeves | 26 min |
| May 18, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 52 min |
| May 18, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 38 min |
| May 18, 5:31 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| May 18, 5:36 PM CDT | Tornado Warning | MAF | Loving, Reeves, Ward | 24 min |
| May 18, 5:48 PM CDT | Tornado Warning | MAF | Pecos, Reeves, Ward | 27 min |
| May 18, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 47 min |
| May 18, 6:41 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| May 18, 5:50 PM CDT | Special Weather Statement | MAF | Lea | 40 min |
| May 18, 6:37 PM CDT | Special Weather Statement | MAF | Lea | 53 min |
Nearby
Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.